Clin Exp Emerg Med.  2018 Jun;5(2):131-134. 10.15441/ceem.17.229.

Monomorphic ventricular tachycardia due to protease inhibitor intoxication by atazanavir

Affiliations
  • 1Department of Emergency Medicine, Seoul National University Bundang Hospital, Seongnam, Korea.
  • 2Department of Emergency Medicine, Seoul National University Hospital, Seoul, Korea. kanesu@gmail.com

Abstract

Atazanavir is a protease inhibitor approved for use in combination with other antiretroviral drugs for the treatment of human immunodeficiency virus infection. Atazanavir and other protease inhibitors can sometimes induce corrected QT prolongation and ventricular arrhythmia. A 40-year-old man with no comorbidities, except human immunodeficiency virus 1 infection, presented with palpitations 3 days after an overdose of 150 caps of atazanavir, with suicidal intent. His initial electrocardiogram showed monomorphic ventricular tachycardia, and hyperbilirubinemia was observed in his initial blood test. Immediately after magnesium sulfate infusion, his ventricular tachycardia was converted into junctional bradycardia with prolonged corrected QT. After 3 days of close observation in the intensive care unit, the corrected QT prolongation and hyperbilirubinemia were normalized.

Keyword

Atazanavir sulfate; Intoxication; Tachycardia, ventricular; Hyperbilirubinemia

MeSH Terms

Adult
Arrhythmias, Cardiac
Atazanavir Sulfate*
Bradycardia
Comorbidity
Electrocardiography
Hematologic Tests
HIV
HIV-1
Humans
Hyperbilirubinemia
Intensive Care Units
Magnesium Sulfate
Protease Inhibitors*
Tachycardia, Ventricular*
Atazanavir Sulfate
Magnesium Sulfate
Protease Inhibitors
Full Text Links
  • CEEM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error